Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 175, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 10, 2017, 3:25 PM CDT for Jefferson County, Sainte Genevieve County, Missouri; Monroe County, Randolph County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2017, 3:25 PM CDT (20:25 UTC)
- Expired
- Oct 10, 2017, 4:03 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Jefferson County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919
WUUS53 KLSX 102025
SVRLSX
ILC133-157-MOC099-186-102115-
/O.NEW.KLSX.SV.W.0175.171010T2025Z-171010T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
325 PM CDT TUE OCT 10 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Monroe County in southwestern Illinois...
Northwestern Randolph County in southwestern Illinois...
Southeastern Jefferson County in east central Missouri...
Northern Ste. Genevieve County in southeastern Missouri...
* Until 415 PM CDT.
* At 324 PM CDT, a severe thunderstorm was located 9 miles southwest
of New Design, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Red Bud, New Design, Prairie, Hecker, Ruma, Maeystown, Fults,
Renault, Ames, Chalfin Bridge, Kidd and Burksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3813 8989 3806 9030 3811 9032 3818 9030
3823 9030 3831 9006 3831 8992 3827 8992
3826 8991 3825 8992 3824 8991
TIME...MOT...LOC 2024Z 243DEG 22KT 3817 9023
HAIL...1.00IN
WIND...60MPH
$$
KD3 follow-up statements
581
WWUS53 KLSX 102038
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
338 PM CDT TUE OCT 10 2017
MOC099-186-102047-
/O.CAN.KLSX.SV.W.0175.000000T0000Z-171010T2115Z/
Jefferson MO-Ste. Genevieve MO-
338 PM CDT TUE OCT 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
NORTHERN STE. GENEVIEVE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3808 9017 3814 9019 3820 9020 3826 9019
3831 9006 3831 8992 3827 8992 3826 8991
3825 8992 3824 8991 3813 8989
TIME...MOT...LOC 2037Z 243DEG 22KT 3821 9014
$$
ILC133-157-102115-
/O.CON.KLSX.SV.W.0175.000000T0000Z-171010T2115Z/
Monroe IL-Randolph IL-
338 PM CDT TUE OCT 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN MONROE AND NORTHWESTERN RANDOLPH COUNTIES...
At 337 PM CDT, a severe thunderstorm was located near New Design,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Red Bud, New Design, Prairie, Hecker, Ruma, Renault, Ames, Kidd and
Burksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3808 9017 3814 9019 3820 9020 3826 9019
3831 9006 3831 8992 3827 8992 3826 8991
3825 8992 3824 8991 3813 8989
TIME...MOT...LOC 2037Z 243DEG 22KT 3821 9014
HAIL...0.75IN
WIND...60MPH
$$
KD660
WWUS53 KLSX 102050
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
350 PM CDT TUE OCT 10 2017
ILC133-157-102115-
/O.CON.KLSX.SV.W.0175.000000T0000Z-171010T2115Z/
Monroe IL-Randolph IL-
350 PM CDT TUE OCT 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN MONROE AND NORTHWESTERN RANDOLPH COUNTIES...
At 349 PM CDT, a severe thunderstorm was located over Red Bud, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Red Bud, Prairie, Hecker, Ruma and Ames.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3810 9007 3815 9009 3821 9011 3826 9012
3831 9006 3831 8992 3827 8992 3826 8991
3825 8992 3824 8991 3813 8989
TIME...MOT...LOC 2049Z 245DEG 22KT 3822 9001
HAIL...<.75IN
WIND...60MPH
$$
KD385
WWUS53 KLSX 102103
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
403 PM CDT TUE OCT 10 2017
ILC133-157-102113-
/O.CAN.KLSX.SV.W.0175.000000T0000Z-171010T2115Z/
Monroe IL-Randolph IL-
403 PM CDT TUE OCT 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE AND
NORTHWESTERN RANDOLPH COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3810 9007 3815 9009 3821 9011 3826 9012
3831 9006 3831 8992 3827 8992 3826 8991
3825 8992 3824 8991 3813 8989
TIME...MOT...LOC 2102Z 243DEG 22KT 3826 8991
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 2:46 PM CDT, 39 minutes earlier.
Area forecast discussion, Oct 10, 2:46 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 246 PM CDT Tue Oct 10 2017 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 245 PM CDT Tue Oct 10 2017 A surface low was over southeastern MO with an inverted surface trough extending northward along or near the Mississippi River this afternoon. This surface low will move northeastward through southern IL this evening and into the OH Valley region by early Wednesday morning. Scattered showers and thunderstorms will continue to move through our forecast area late this afternoon into the early evening ahead of the upper level trough now centered over eastern KS. There may be a few strong to severe storms late this afternoon into the early evening hours across pasts of southeast MO and southwest IL where there has been some diurnal heating and hence sufficient instability. By early evening most of the precipitation should be confined to northeast MO and west central IL and southwest IL, and by midnight it should be east-northeast of our forecast area as the upper level trough and associated surface low and trailing cold front shift east of the region. Much cooler air and less humid air will filter into our area tonight, more typical of Fall. Lows tonight will be close to seasonal normals. The low level cloud cover will persist tonight and most of the day on Wednesday. This cloud cover will hinder solar insolation Wednesday and lead to slightly below normal high temperatures. GKS .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 245 PM CDT Tue Oct 10 2017 The synoptic pattern at the start of the long term period will feature amplifying flow aloft, as a ridge builds across the eastern CONUS and a trough begins to build into the western CONUS. This regime will persist through much of this week, although the western trough will attempt to push through the area this weekend. After a brief cool down Wednesday (see short term section above), temperatures will begin to warm Thursday through the end of next week. In fact, temperatures by Saturday will approach record values as they climb well into the 80s to near 90 degrees. The next chance of precipitation will come Saturday into Sunday as the approach of the western trough helps to sag a cold front into the area. Instability will build across portions of western and northern MO Saturday afternoon, leading to the development of strong to severe thunderstorms. These storms will likely lose some of their punch as they sag into central/eastern MO and IL with the loss of daytime heating, but it does appear we will keep enough instability (500-1000 J/kg MUCAPE) overnight to keep the threat of some strong storms going Saturday night into the first part of Sunday. The front should clear the area by Sunday evening, allowing cooler temperatures to filter back into the region. KD && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1119 AM CDT Tue Oct 10 2017 Surface low over south central MO will move northeastward through southeastern MO and southern IL this afternoon and this evening. Showers and thunderstorms will move through the taf sites this afternoon. The cloud ceilings will likely remain at or below 1000 feet this afternoon, possibly rising briefly around showers/storms. Most of the showers should shift east of the taf sites early this evening, but mainly IFR cigs will continue tonight into early Wednesday morning. Northwest surface winds will continue at UIN and COU, with easterly winds backing around to a northwest direction this afternoon in the St Louis metro area. SPECIFICS FOR KSTL: Surface low over south central MO will move northeastward through southeastern MO and southern IL this afternoon and this evening. Showers and thunderstorms will move through the STL area this afternoon. The cloud ceilings will likely remain at or below 1000 feet this afternoon, possibly rising briefly around showers/storms. Most of the showers should shift east of the STL area early this evening, but mainly IFR cigs will continue tonight into early Wednesday morning. May see improvement to VFR conditions Wednesday afternoon. Easterly surface wind will back around to a northwest direction this afternoon. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 10, 3:23 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 323 PM CDT Tue Oct 10 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 323 PM CDT Tue Oct 10 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight A few storms may be severe early this evening across southeast Missouri and southwest Illinois. The main threats will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early this evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:03 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 42 min |
| Oct 9, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 42 min |
| Oct 9, 7:58 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
| Oct 10, 5:27 AM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 48 min |
| Oct 10, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 49 min |
| Oct 9, 8:44 PM CDT | Special Weather Statement | LSX | Macoupin | 46 min |
| Oct 10, 2:30 AM CDT | Special Weather Statement | LSX | Bond | 45 min |
| Oct 10, 4:02 PM CDT | Special Weather Statement | LSX | Washington | 43 min |
| Oct 10, 4:28 PM CDT | Areal Flood Advisory | LSX | Macoupin, Madison, Montgomery, Saint Clair | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.